Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 39, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 12, 2022, 9:07 PM CDT for Leon County, Robertson County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 9:07 PM CDT (02:07 UTC)
- Expired
- Apr 12, 2022, 9:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Leon County, TX, Robertson County, TX
The radar
The Ft Hood radar (KGRK), 122 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 4:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.1 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.2
The text
As transmitted.
301
WFUS54 KFWD 130207
TORFWD
TXC289-395-130245-
/O.NEW.KFWD.TO.W.0039.220413T0207Z-220413T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
907 PM CDT Tue Apr 12 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
East central Robertson County in central Texas...
Southwestern Leon County in central Texas...
* Until 945 PM CDT.
* At 906 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles east of Franklin, moving east at 35 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
east central Robertson and southwestern Leon Counties, including
the following locations... Leona.
This includes Interstate 45 between mile markers 152 and 156.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3110 9641 3117 9591 3109 9591 3109 9598
3107 9602 3107 9605 3100 9617 3098 9623
3093 9632 3093 9637
TIME...MOT...LOC 0206Z 267DEG 28KT 3102 9632
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette3 follow-up statements
921
WWUS54 KFWD 130218
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
918 PM CDT Tue Apr 12 2022
TXC289-395-130245-
/O.CON.KFWD.TO.W.0039.000000T0000Z-220413T0245Z/
Robertson TX-Leon TX-
918 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR EAST
CENTRAL ROBERTSON AND SOUTHWESTERN LEON COUNTIES...
At 915 PM CDT, a severe thunderstorm capable of producing a tornado
is crossing the Brazos River about to cross over FM-3 and approach
Hilltop Lakes and Wealthy areas, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hilltop Lakes, Wealthy, Normangee, and Leona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3111 9632 3117 9591 3109 9591 3109 9598
3107 9602 3107 9605 3100 9617 3098 9623
3096 9626 3098 9630
TIME...MOT...LOC 0215Z 262DEG 28KT 3104 9624
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette817
WWUS54 KFWD 130224
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
924 PM CDT Tue Apr 12 2022
TXC395-130233-
/O.CAN.KFWD.TO.W.0039.000000T0000Z-220413T0245Z/
Robertson TX-
924 PM CDT Tue Apr 12 2022
...THE TORNADO WARNING FOR EAST CENTRAL ROBERTSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for central
Texas.
LAT...LON 3098 9623 3112 9624 3117 9591 3109 9591
3109 9598 3107 9605
TIME...MOT...LOC 0223Z 267DEG 28KT 3104 9617
$$
TXC289-130245-
/O.CON.KFWD.TO.W.0039.000000T0000Z-220413T0245Z/
Leon TX-
924 PM CDT Tue Apr 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHWESTERN LEON COUNTY...
At 923 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Wealthy and Hilltop Lakes, moving east at 30 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Leona, Hilltop Lakes, Wealthy, Normangee, OSR between Normangee and
Interstate 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now! Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.
&&
LAT...LON 3098 9623 3112 9624 3117 9591 3109 9591
3109 9598 3107 9605
TIME...MOT...LOC 0223Z 267DEG 28KT 3104 9617
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
Bonnette105
WWUS54 KFWD 130243
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
943 PM CDT Tue Apr 12 2022
TXC289-130252-
/O.EXP.KFWD.TO.W.0039.000000T0000Z-220413T0245Z/
Leon TX-
943 PM CDT Tue Apr 12 2022
...THE TORNADO WARNING FOR SOUTHWESTERN LEON COUNTY WILL EXPIRE AT
945 PM CDT...
The tornadic circulation which prompted the tornado warning has
moved out of the warned area. Therefore, the warning will expire at
945PM CDT.
Remember, a Severe Thunderstorm Warning still remains in effect for
until 1045 PM CDT.
LAT...LON 3098 9623 3112 9624 3117 9591 3109 9591
3109 9598 3107 9605
TIME...MOT...LOC 0242Z 264DEG 31KT 3106 9598
$$
BonnetteWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 12, 7:55 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Apr 12, 7:55 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 755 PM CDT Tue Apr 12 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight and Wednesday/ At sunset, severe multi-cell clusters were transiting the I-35 corridor, feeding off of MUCAPE values in excess of 3000 J/kg. These convective elements will encounter even richer moisture this evening, but the inflow will be from a boundary layer that never reached its full heating potential today. Regardless, deep layer shear and extraordinary lapse rates aloft will assure strong updrafts can persist after dark, maintaining the risk of large hail and damaging winds. Lower LCLs and a tendency for near-storm surface winds to back will offset marginal sub-cloud wind shear, keeping the tornado threat through the duration of the ongoing Tornado Watch. This convective activity will clear the CWA by midnight, and with the synoptic-scale front still upstream, a renewed LLJ will ensue, pulling low clouds northward. As the cold front invades during the predawn hours, additional (albeit non-severe) showers and storms may develop along it. A liner convective complex may eventually congeal along the advancing boundary, potentially resulting in strong/severe wind gusts across East Texas during the daylight hours Wednesday. Cool, dry advection behind the front will result in a sunny but noticeably cooler day. 25 && .LONG TERM... /Issued 233 PM CDT Tue Apr 12 2022/ /Thursday Onward/ Following Wednesday's cold front, much drier and cooler air will settle into North and Central Texas as a broad surface high overspreads the Central and Southern Plains. This should lead to fair weather on Thursday with highs in the 70s and lower 80s. Return flow will ensue late in the day, and Gulf moisture will make a quick return by early Friday morning. This will recharge the warm buoyant sector as the dryline redevelops to our west. At this time, it appears there will be insufficient support for activity on the dryline late Friday afternoon in the absence of any upper-level ascent to weaken what should be a strong capping inversion in place. Instead, convective chances would likely hold off until later Friday night and early Saturday as a trailing cold front moves into North Texas. Shear vector orientation to the frontal boundary as well shear magnitudes will be supportive of a convective cluster or perhaps one or more MCS segments, with convection having a tendency to become undercut by the southward moving front over time. However, a marginal severe storm threat still looks plausible given the thermodynamic profiles. While most of the stronger convection should be during the overnight hours, lingering precipitation more stratiform in nature could continue into the day Saturday if low-level flow is not sufficiently interrupted by a larger MCS. Modest rain chances may continue on Sunday and Monday as additional fast-moving disturbances ripple through progressive zonal flow aloft. Another front may arrive early next week, resulting in a couple of inactive days following its arrival. However, the active spring pattern will not take long to recover the environment for additional convective chances towards the middle of next week. -Stalley && .AVIATION... /NEW/ /00Z TAFs/ Concerns...wind shear, MVFR stratus, postfrontal crosswinds. The convective event has come to an end for all of the TAF sites, but wake low winds are maintaining gusts and some wind shear in vicinity of DFW/DAL. These conditions should soon subside, but a LLJ later tonight may require more prolonged LLWS inclusion in the TAFs during the minimum of commercial air traffic. These winds will also result in a rapid influx of MVFR stratus. The clouds and the wind shear will come to an end with the arrival of a cold front, which may introduce westerly crosswinds during the daylight hours of Wednesday morning. This front may also result in a brief window for TSRA/SHRA, which will be further assessed with subsequent TAF packages. The postfrontal winds will eventually veer to the northwest Wednesday afternoon before subsiding Wednesday evening. 25 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 81 49 80 58 / 50 20 0 0 5 Waco 69 87 48 81 57 / 70 30 0 0 5 Paris 68 79 44 74 51 / 50 60 0 0 10 Denton 66 78 42 78 54 / 40 10 0 0 5 McKinney 68 79 44 76 54 / 50 30 0 0 5 Dallas 70 80 50 78 58 / 50 30 0 0 5 Terrell 69 81 47 77 55 / 50 40 0 0 5 Corsicana 70 85 49 79 56 / 70 40 0 0 5 Temple 68 88 48 83 57 / 60 30 0 0 5 Mineral Wells 66 80 43 82 56 / 20 5 0 0 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 12, 6:25 PM CDT, 2 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 625 PM CDT Tue Apr 12 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131100- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 625 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorms are possible across nearly all of North and Central Texas this evening and tonight with a potential for severe storms. The primary hazards are large hail and damaging winds, but a few tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances continue Wednesday morning, especially south of I-20 and east of I-35. Some thunderstorms may be severe with damaging winds and hail the most likely hazards. The fire threat will become elevated west of I-35 Wednesday afternoon when it becomes windy and dry behind a weak cold front. There is a slight chance of thunderstorms Friday though Monday across much of North and Central Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested across North and Central Texas this afternoon and evening.
In the hours before
Local storm report, Apr 12, 8:15 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
815 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL ROSEBUD 31.08N 96.97W
04/12/2022 M1.00 INCH FALLS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MSSLocal storm report, Apr 12, 8:16 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
816 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 WNW TEMPLE 31.11N 97.42W
04/12/2022 U1.00 INCH BELL TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
MSSLocal storm report, Apr 12, 8:18 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
818 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 4 N ROGERS 30.99N 97.22W
04/12/2022 E1.25 INCH BELL TX TRAINED SPOTTER
&&
MSSLocal storm report, Apr 12, 8:26 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST 1 ESE ATHENS 32.20N 95.84W
04/12/2022 E65 MPH HENDERSON TX TRAINED SPOTTER
SPOTTER REPORTS GUSTS TO 65 MPH IN ATHENS.
&&
MSSLocal storm report, Apr 12, 8:39 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
839 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 1 NNW ROSEBUD 31.09N 96.98W
04/12/2022 E1.00 INCH FALLS TX AMATEUR RADIO
QUARTER SIZE HAIL IN ROSEBUD.
&&Local storm report, Apr 12, 8:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
846 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 N CAMERON 30.94N 96.99W
04/12/2022 E1.00 INCH MILAM TX TRAINED SPOTTER
QUARTER SIZE HAIL 5 MILES NORTH OF CAMERON
VIA SPOTTERNETWORK.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 7:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins, Hunt, Rains, Van Zandt | 64 min |
| Apr 12, 7:14 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Henderson | 76 min |
| Apr 12, 7:22 PM CDT | Tornado Warning | FWD | Bell, Falls | 38 min |
| Apr 12, 7:28 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| Apr 12, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls, Milam, Robertson | 57 min |
| Apr 12, 7:49 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Leon, Limestone | 56 min |
| Apr 12, 7:50 PM CDT | Tornado Warning | FWD | Falls, Milam | 40 min |
| Apr 12, 8:15 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 45 min |
| Apr 12, 8:20 PM CDT | Tornado Warning | FWD | Milam, Robertson | 40 min |
| Apr 12, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Falls, Limestone, Milam, Robertson | 64 min |
| Apr 12, 9:41 PM CDT | Severe Thunderstorm Warning | FWD | Leon, Robertson | 64 min |
| Apr 13, 3:00 AM CDT | Special Weather Statement | FWD | Delta | 30 min |
| Apr 13, 6:27 AM CDT | Special Weather Statement | FWD | Collin | 33 min |
| Apr 13, 6:51 AM CDT | Special Weather Statement | FWD | Fannin | 24 min |
| Apr 13, 7:08 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Fannin, Hunt | 67 min |
| Apr 13, 7:42 AM CDT | Special Weather Statement | FWD | Dallas | 48 min |
| Apr 13, 8:02 AM CDT | Special Weather Statement | FWD | Hunt, Rockwall | 43 min |
| Apr 13, 8:13 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 62 min |
| Apr 13, 8:35 AM CDT | Special Weather Statement | FWD | Delta, Hopkins | 40 min |
| Apr 13, 9:05 AM CDT | Special Weather Statement | FWD | Kaufman, Rains, Van Zandt | 55 min |
| Apr 13, 11:34 AM CDT | Special Weather Statement | FWD | Delta, Fannin, Hunt, Lamar | 56 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | FWD | Collin, Delta, Fannin, Hopkins, Hunt, Lamar | 60 min |
| Apr 13, 11:56 AM CDT | Severe Thunderstorm Warning | FWD | Dallas, Ellis, Kaufman, Van Zandt | 64 min |
| Apr 13, 12:21 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 54 min |
| Apr 13, 12:23 PM CDT | Special Weather Statement | FWD | Navarro | 67 min |
| Apr 13, 12:47 PM CDT | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro, Van Zandt | 73 min |
| Apr 13, 1:54 PM CDT | Special Weather Statement | FWD | Anderson | 51 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.